Hail, Faulk
- When
- May 15, 5:13 PM CST
- Where
- Faulk County, 8 mi SE of Onaka
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.100, -99.367
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 15, 2:00 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT SAT MAY 15 2004 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT THE UPPER LEVEL DISTURBANCE THAT PRODUCED SHOWERS ACROSS THE AREA THIS MORNING HAS MOVED OFF TO THE EAST...WHILE A SURFACE TROUGH OF LOW PRESSURE SITS OUT TO THE WEST OVER CENTRAL SD. THE LOW ASSOCIATED WITH THIS TROUGH IS CURRENTLY IN S MANITOBA AND WILL PROGRESS EAST-NORTHEASTWARD TONIGHT. EXPECT LOW CLOUDS TO DIMINISH FROM WEST TO EAST THE REST OF THE AFTERNOON AS WAVE DEPARTS...WITH SOME DESTABILIZATION THEN OCCURRING. THE WEST ALREADY HAS CAPES 500 TO 1000 J/KG OR SO. ALTHOUGH MOISTURE IS LIMITED...EXPECT SOME HIGH-BASED ISOLATED THUNDERSTORMS ACROSS THE NORTH LATE THIS AFTERNOON AND EARLY THIS EVENING. SOUTHERN ND IS ALREADY EXPERIENCING SOME DEVELOPMENT ALONG THIS TROUGH. COLD FRONT REACHES THE NORTH THIS EVENING...CATCHING UP TO THE TROUGH. STRONG WAVE LOOKS ON TRACK FOR SUNDAY...WITH ALL MODELS AGREEING ON TRACK. HAVE BUMPED UP POPS TO 70 ACROSS MOST OF THE AREA TOMORROW. WITH THE HIGHER CERTAINTY OF POPS...DECREASED HIGHS AS WELL. PRECIP TAPERS OFF SUNDAY NIGHT AS SYSTEM MOVES EAST AND COOL HIGH PRESSURE SETTLES INTO THE AREA. HIGH PRESSURE WILL BEGIN TO SLIDE EAST ON TUESDAY WITH BOUNDARY WELL TO THE SOUTH. TUESDAY NIGHT...THE BOUNDARY WILL BEGIN MOVING NORTH AS A WARM FRONT WITH GOOD ISENTROPIC LIFT OCCURRING OVER THE AREA. HAVE CONTINUED WITH 30 POPS. .LONG TERM...WEDNESDAY THROUGH SATURDAY FAIRLY STAGNANT PATTERN ON TAP FOR THE EXTENDED PERIOD. MEDIUM RANGE MODELS SHOWING A NEARLY CUT OFF H5 LOW IN THE SOUTHERN STREAM. TOWARD THE END OF THE PERIOD THIS FEATURE WEAKENS BUT TOO LATE TO CHANGE THE UPPER FLOW PATTERN. JUST DOWNWIND FROM THE LOW THE H5 RIDGE FORMS AND BUILDS AT LEAST EARLY ON BEFORE WASHING OUT AS THE LOW WEAKENS. THERE WILL BE A NUMBER OF DISTURBANCES RIDING THE UPPER FLOW INTO THIS AREA. WE WILL ALSO HAVE AN OLD FRONTAL BOUNDARY SOMEWHERE VERY NEAR TO THIS AREA. INITIALLY TRIED TO REFINE THE TIMING OF PRECIPITATION TO LIMIT THE PERIOD OF LOW CHANCE CATEGORY POPS. THIS IS NOT EASY TO DO EXCEPT BY GUESS OR HUNCH. DO NOT HAVE GREAT FAITH IN EITHER METHOD SO WENT WITH VERY SIMILAR GRIDS TO WHAT WERE GOING. DID MAKE SOME ADJUSTMENTS FOR TEMPERATURE BUT NOTHING MAJOR. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KNUTSVIG/KEEFE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 540 AM CDT SAT MAY 15 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-161039- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399581, 5399582, 5399580.